Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 15, 2023, 10:56 PM CST for Adair County, Cherokee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2023, 10:56 PM CST (04:56 UTC)
- Expired
- Feb 15, 2023, 11:45 PM CST
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:44 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WUUS54 KTSA 160456
SVRTSA
OKC001-021-160545-
/O.NEW.KTSA.SV.W.0022.230216T0456Z-230216T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1056 PM CST Wed Feb 15 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Adair County in northeastern Oklahoma...
Southeastern Cherokee County in east central Oklahoma...
* Until 1145 PM CST.
* At 1056 PM CST, a severe thunderstorm was located 4 miles east of
Pumpkin Center, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tahlequah... Stilwell...
Westville... Watts...
Adair State Park... Eldon...
Proctor... Christie...
Maryetta... Cookson...
Cherokee Landing State Park... Baron...
Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3586 9451 3564 9499 3564 9502 3576 9513
3577 9512 3616 9456
TIME...MOT...LOC 0456Z 232DEG 41KT 3573 9505
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
286
WWUS54 KTSA 160507
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1107 PM CST Wed Feb 15 2023
OKC001-021-160545-
/O.CON.KTSA.SV.W.0022.000000T0000Z-230216T0545Z/
Adair OK-Cherokee OK-
1107 PM CST Wed Feb 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES...
At 1107 PM CST, a severe thunderstorm was located 3 miles north of
Cherokee Landing State Park, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Tahlequah... Stilwell...
Westville... Watts...
Adair State Park... Eldon...
Proctor... Christie...
Maryetta... Cookson...
Cherokee Landing State Park... Baron...
Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3567 9491 3583 9504 3616 9456 3586 9451
TIME...MOT...LOC 0507Z 239DEG 46KT 3580 9490
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$310
WWUS54 KTSA 160516
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1116 PM CST Wed Feb 15 2023
OKC001-021-160545-
/O.CON.KTSA.SV.W.0022.000000T0000Z-230216T0545Z/
Adair OK-Cherokee OK-
1116 PM CST Wed Feb 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL ADAIR AND EAST CENTRAL CHEROKEE COUNTIES...
At 1116 PM CST, a severe thunderstorm was located 6 miles west of
Maryetta, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Stilwell... Westville...
Watts... Adair State Park...
Eldon... Proctor...
Christie... Baron...
Maryetta... Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3572 9481 3595 9486 3616 9456 3586 9451
TIME...MOT...LOC 0516Z 242DEG 46KT 3585 9477
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$458
WWUS54 KTSA 160534
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1134 PM CST Wed Feb 15 2023
OKC021-160544-
/O.CAN.KTSA.SV.W.0022.000000T0000Z-230216T0545Z/
Cherokee OK-
1134 PM CST Wed Feb 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEROKEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
northwestern Arkansas...and northeastern Oklahoma.
LAT...LON 3579 9465 3605 9472 3616 9456 3586 9451
TIME...MOT...LOC 0534Z 232DEG 41KT 3598 9457
$$
OKC001-160545-
/O.CON.KTSA.SV.W.0022.000000T0000Z-230216T0545Z/
Adair OK-
1134 PM CST Wed Feb 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL ADAIR COUNTY...
At 1134 PM CST, a severe thunderstorm was located over Westville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Stilwell... Westville...
Watts... Adair State Park...
Christie... Baron...
Maryetta... Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3579 9465 3605 9472 3616 9456 3586 9451
TIME...MOT...LOC 0534Z 232DEG 41KT 3598 9457
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:45 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 15, 8:45 PM CST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 845 PM CST Wed Feb 15 2023 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 842 PM CST Wed Feb 15 2023 Storms from NE OK through south central OK have expanded in coverage the last few hours with scattered svr storms ongoing nearer the moisture defined warm front extending through SE OK. This has verified well with the recent short term guidance and the evening update will accept the near term solutions of expanding storms eastward as the cold front begins to surge eastward. Ongoing forecast has this well handled the update will largely be to refine timing of the higher precip chances. The severe potential also looks to be highest along and south of Interstate 40 where a window of more substantial moisture return remains possible. && .LONG TERM... (Thursday through Wednesday) Issued at 200 PM CST Wed Feb 15 2023 Cold and breezy conditions are expected behind departing system into Thursday and continue through Thursday night. Wind chill indices are forecast to fall into the teens across much of the area by Friday morning although winds will begin to decrease as surface high pressure continues to build over the region. Quiet weather anticipated with a warming trend over the weekend into early part of next week. Still some significant timing differences in the operational models with cold front mid week, but precipitation chances will once again increase during the Tuesday, Wednesday time frame as upper system approaches. Stayed close to NBM guidance through the extended periods. && .AVIATION... (00Z TAFS) Issued at 535 PM CST Wed Feb 15 2023 Showers and thunderstorms developing in South Central Oklahoma will continue to develop and spread east/northeast into Eastern Oklahoma and Northwest Arkansas this evening. Greater potential for thunderstorms is expected along/south of a surface frontal boundary over East Central Oklahoma and Northwest Arkansas. Will continue Tempo groups for timing of greater potential. This activity is forecast to push off to the east and northeast into the overnight hours as the front exits and an upper level low pressure lifts northeast through the region. Behind the front...MVFR/IFR ceilings and breezy west to northwest winds are forecast to spread across the CWA tonight and continue into Thursday afternoon. Late in the TAF period there is potential for parts of Eastern Oklahoma to try lifting back to low end VFR. && .PRELIMINARY POINT TEMPS/POPS... TUL 29 39 23 48 / 40 0 0 0 FSM 39 48 27 49 / 80 0 0 0 MLC 32 42 24 48 / 80 0 0 0 BVO 24 37 19 48 / 20 0 0 0 FYV 33 44 22 46 / 80 0 0 0 BYV 35 47 23 44 / 60 0 0 0 MKO 32 40 24 46 / 80 0 0 0 MIO 29 36 21 45 / 20 0 0 0 F10 30 40 24 48 / 90 0 0 0 HHW 37 45 27 49 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....12 AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023
...SEVERE WEATHER POTENTIAL THROUGH EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Along and south of a line from McAlester Oklahoma to
Fort Smith Arkansas.
ONSET...After 7 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...South of Interstate 44.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Southeast Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After midnight.
DISCUSSION...
Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.
Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Feb 15, 10:03 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1003 PM CST Wed Feb 15 2023
ARZ001-010-OKZ068-069-160445-
Benton AR-Washington AR-Adair OK-Cherokee OK-
1003 PM CST Wed Feb 15 2023
...Strong thunderstorms will impact portions of southwestern Benton,
western Washington, Adair and southeastern Cherokee Counties through
1045 PM CST...
At 1003 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles south of Scraper to 3 miles southwest of
Cookson. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Stilwell... Lincoln...
Westville... Watts...
Adair State Park... Eldon...
Proctor... Christie...
Cincinnati... Maryetta...
Cookson... Cherokee Landing State Park...
Baron... Ballard...
Clyde... Wedington...
Rhea... Summers...
Morrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
northwestern Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3619 9432 3577 9444 3569 9499 3600 9489
TIME...MOT...LOC 0403Z 244DEG 46KT 3601 9488 3569 9498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Feb 15, 10:18 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST HULBERT 35.93N 95.14W
02/15/2023 M69 MPH CHEROKEE OK PUBLIC
&&
MRLocal storm report, Feb 15, 10:35 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 2 SE MAYSVILLE 36.39N 94.58W
02/15/2023 E1.00 INCH BENTON AR PUBLIC
&&
MRSpecial weather statement, Feb 15, 10:44 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1044 PM CST Wed Feb 15 2023
OKZ073-160515-
Pittsburg OK-
1044 PM CST Wed Feb 15 2023
...Strong thunderstorms will impact portions of Pittsburg County
through 1115 PM CST...
At 1044 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Stuart to 3 miles northwest
of Wardville to 8 miles northeast of Coalgate. Movement was east at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Haywood... Mcalester Regional Airport...
Blanco... Haileyville...
Pittsburg... Arpelar...
Dow... Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
southeastern Oklahoma.
&&
LAT...LON 3468 9589 3468 9609 3498 9609 3509 9563
3460 9552 3459 9588
TIME...MOT...LOC 0444Z 257DEG 38KT 3493 9604 3469 9607 3462 9611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Feb 15, 10:47 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 1 SE OAKS 36.16N 94.85W
02/15/2023 CHEROKEE OK EMERGENCY MNGR
REDBUD HOUSING IN OAKS LOST A ROOF, MANY
TREES DOWN, POWER OUTAGES REPORTED.
&&
MRLocal storm report, Feb 15, 10:55 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL GRAVETTE 36.42N 94.45W
02/15/2023 E0.88 INCH BENTON AR PUBLIC
&&
MRThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:33 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 42 min |
| Feb 15, 9:43 PM CST | Tornado Warning | TSA | Pittsburg | 30 min |
| Feb 15, 9:44 PM CST | Special Weather Statement | TSA | Cherokee, Delaware | 46 min |
| Feb 15, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 57 min |
| Feb 15, 10:01 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 24 min |
| Feb 15, 10:03 PM CST | Special Weather Statement | TSA | Adair | 42 min |
| Feb 15, 10:07 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Feb 15, 10:12 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 33 min |
| Feb 15, 10:39 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 51 min |
| Feb 15, 10:44 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Feb 15, 10:48 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 42 min |
| Feb 15, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 52 min |
| Feb 15, 11:14 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Feb 15, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 44 min |
| Feb 15, 11:53 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Feb 16, 12:07 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 38 min |
| Feb 16, 12:32 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Feb 16, 12:40 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.